Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 12, NWS Des Moines, IA

April 16, 201435 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 16, 2014, 4:21 AM CDT for 35 counties in Iowa. It took effect at Apr 16, 2014, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 4:21 AM CDT (09:21 UTC)
In effect from
Apr 16, 2014, 10:00 AM CDT
Expired
Apr 16, 2014, 6:00 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 35 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2239 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
705 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS73 KDMX 160921
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT WED APR 16 2014

...A STRONG SOUTHERLY WIND WILL DEVELOP ACROSS SOUTHERN IOWA TODAY...

.A LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL MOVE EAST TODAY.
WARMER AIR WILL SURGE INTO IOWA AHEAD OF THIS SYSTEM ON A STRONG
SOUTHERLY WIND. THE SYSTEM WILL MOVE EAST TONIGHT ALLOWING THE
WIND TO DIMINISH AS A COLD FRONT PUSHES ACROSS IOWA.

IAZ057>059-070>073-081>084-092>095-161730-
/O.NEW.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON
421 AM CDT WED APR 16 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* TIMING...THE WIND WILL INCREASE THROUGH THE MORNING PEAKING
  BETWEEN MID MORNING AND MID AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* IMPACTS...THE STRONG WIND WILL MAKE DRIVING DIFFICULT TODAY
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ036>039-047>050-060>062-074-075-085-086-096-097-161730-
/O.NEW.KDMX.WI.Y.0012.140416T1800Z-140416T2300Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON...
GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
421 AM CDT WED APR 16 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING. 

* TIMING...THE WIND WILL INCREASE THROUGH THE MORNING PEAKING
  BETWEEN EARLY AND MID AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* IMPACTS...THE STRONG WIND WILL MAKE DRIVING DIFFICULT TODAY
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
3 follow-up statements
690 
WWUS73 KDMX 161449
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
949 AM CDT WED APR 16 2014

...STRONG SOUTH TO SOUTHWEST WINDS TODAY...

.SOUTH WINDS WILL INCREASE THIS MORNING...THEN TURN TOWARD
SOUTHWEST AND REMAIN STRONG IN THE AFTERNOON BEFORE DECREASING
THIS EVENING.

IAZ044>046-162300-
/O.EXA.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/
CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON
949 AM CDT WED APR 16 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...WINDS WILL PEAK BETWEEN LATE MORNING AND MID
  AFTERNOON.

* WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND
  30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ057>059-070>073-081>084-092>095-162300-
/O.CON.KDMX.WI.Y.0012.140416T1500Z-140416T2300Z/
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...CORNING...CRESTON...OSCEOLA...
CHARITON...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON
949 AM CDT WED APR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...WINDS WILL PEAK BETWEEN LATE MORNING AND MID
  AFTERNOON.

* WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND
  30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ036>039-047>050-060>062-074-075-085-086-096-097-162300-
/O.CON.KDMX.WI.Y.0012.140416T1800Z-140416T2300Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON...
GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
949 AM CDT WED APR 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING...

* TIMING...WINDS WILL PEAK THIS AFTERNOON.

* WINDS...SOUTH TURNING TOWARD SOUTHWEST AND INCREASING TO AROUND
  30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT TODAY
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
922 
WWUS73 KDMX 162104
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
404 PM CDT WED APR 16 2014

...STRONG WINDS SLOW TO DIMINISH THIS EVENING...

.SOUTH SOUTHWEST WINDS WILL REMAIN STRONG LATE THIS
AFTERNOON...THEN DIMINISH GRADUALLY DURING THE EVENING.

IAZ044>046-057>059-070>073-081>084-092>095-162300-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY...
PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON
404 PM CDT WED APR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* SHORT TERM TRENDS...WINDS WILL SLOWLY DECREASE BEGINNING AROUND
  5 PM...AND BECOME CONSIDERABLY LIGHTER BY 8 PM.

* WINDS...AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH...THEN
  DECREASING TO AROUND 20 MPH AND GUSTY AFTER SUNSET.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ036>039-047>050-060>062-074-075-085-086-096-097-162300-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
WATERLOO...CEDAR FALLS...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON...
GRINNELL...PELLA...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
404 PM CDT WED APR 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* SHORT TERM TRENDS...WINDS WILL SLOWLY DECREASE BEGINNING AROUND
  5 PM...AND BECOME CONSIDERABLY LIGHTER BY 8 PM.

* WINDS...AROUND 30 MPH WITH GUSTS TO NEAR 45 MPH...THEN
  DECREASING TO AROUND 20 MPH AND GUSTY AFTER SUNSET.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY FOR HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON NORTH
  SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
912 
WWUS73 KDMX 162317
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
617 PM CDT WED APR 16 2014


IAZ036>039-044>050-057>062-070>075-081>086-092>097-170030-
/O.EXP.KDMX.WI.Y.0012.000000T0000Z-140416T2300Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WEBSTER CITY...IOWA FALLS...ELDORA...
ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...
WATERLOO...CEDAR FALLS...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
617 PM CDT WED APR 16 2014

...WIND ADVISORY HAS EXPIRED...

BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO THE EVENING
HOURS...WITH WINDS DIMINISHING BELOW ADVISORY CRITERIA. THEREFORE
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:59 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 16, 3:59 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT WED APR 16 2014

.SYNOPSIS...
ISSUED AT 325 AM CDT WED APR 16 2014

LOW PRESSURE OVER SOUTHERN SD WILL MOVE TO NRN IA THIS EVENING AND
TO EASTERN LAKE SUPERIOR BY LATE THU. HIGH PRESSURE WILL BUILD
INTO THE AREA FRIDAY AND FRIDAY NIGHT. THE NEXT WEATHER SYSTEM
WILL MOVE THROUGH THE UPPER MIDWEST SATURDAY THROUGH SUNDAY.

&&

.SHORT TERM /TODAY/...
ISSUED AT 325 AM CDT WED APR 16 2014

THERE IS A LOT TO CONSIDER TODAY.  AS PREVIOUSLY DISCUSSED A SURFACE
LOW IS DEVELOPING OVER SOUTH DAKOTA AND A WARM FRONT WILL EXTEND
FROM THE LOW ACROSS NORTHERN IOWA/SOUTHERN MO.  SOUNDING ARE SHOWING
STRONG WARM AIR ADVECTION WITH THIS AND I BELIEVE THE MODELS ARE
UNDER-DOING THE WINDS.  WE ARE ALREADY SEEING REPORTED OF 20G30 MPH
OUT WEST AND AS THE LOW MOVES ACROSS TODAY...AIDED BY A DECENT SHORT
WAVE WINDS WILL INCREASE.  I HAVE TWEAKED WINDS AS MUCH AS I COULD
WHILE STILL STAYING IN COLLABORATION WITH NEIGHBORS AND CLOUD COVER
TODAY WILL DEFINITELY HAMPER MIXING...AT LEAST A LITTLE BUT IF WE
GET MORE SUN THERE WILL BE BETTER MIXING AND THE WIND ADVISORY I
CURRENTLY HAVE FOR SOUTHERN IOWA MAY NEED TO BE EXPANDED NORTHWARD.
GIVEN THE STRONG WARM ADVECTION I ALSO NUDGED HIGHS ABOVE GUIDANCE.
WINDS WILL DROP BELOW CRITERIA AROUND 00Z SO I HAVE ENDED THE WIND
ADVISORY AROUND THAT TIME.  WHILE THERE IS SOME FORCING WITH THIS
SYSTEM MOST OF IT STAYS NORTH.  POPS WERE TRIMMED SOUTH AS A RESULT.
ACROSS THE NORTH THE BEST CHANCE FOR PRECIP COME AS THE SHORTWAVE
SHIFTS ACROSS THE AREA...DURING THE AFTERNOON HOURS AND MAINLY NORTH
OF HIGHWAY 20.  QPF SHOULD BE LIGHT SO NOT EXPECTING ISSUES WITH
RAINFALL.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 325 AM CDT WED APR 16 2014

MOISTURE BEING QUITE LIMITED WILL ALSO LIMIT THE PRECIP AS THE
ATTENDANT COLD FRONT FROM THE LOW IN NRN IA TONIGHT MOVES THROUGH.
SOME LIGHT SHOWER ACTIVITY IS POSSIBLE...MAINLY FAR NORTH. MIXING
WITH SNOW IS POSSIBLE OVER THE FAR NORTHWEST PART OF THE CWA.
CLEARING WILL SPREAD OVER THE AREA THU WITH HIGH PRESSURE BUILDING
INTO THE STATE.

STRONG WAA WILL TAKE PLACE FRI AND FRI NIGHT. IN SPITE OF DECENT
THETA-E ADVECTION...MOISTURE WILL ONCE AGAIN BE LIMITED DURING
THIS PHASE OF THE SYSTEM WARM FRONT WILL LIFT NORTH ON SAT. BY
LATER SAT NIGHT AND SUNDAY...ENOUGH MOISTURE WILL WORK INTO THE
SYSTEM FOR SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP. A
DECENT S/WV IN THE SRN STREAM WILL MOVE INTO THE CENTRAL U.S. ON
EASTER SUNDAY. THIS WILL LIKELY PRODUCE WIDESPREAD SHOWER ACTIVITY
THROUGH THE DAY. SOME DISCREPANCY IN THE MODELS WITH THE ECMWF
MUCH SLOWER IN MOVING THE PRECIP OUT. WILL LEAN TOWARD A
COMPROMISE BLEND FOR NOW AND AWAIT ALL OF THE ENSEMBLES AND NEXT
RUN TO DETERMINE THAT BETTER. WARMER WEATHER WILL MOVE IN AS WE
MOVE INTO NEXT WEEK WITH THE NEXT WEATHER PRODUCER BEYOND THE DAY
SEVEN TIME FRAME.

&&

.AVIATION...16/06Z
ISSUED AT 1202 AM CDT WED APR 16 2014

SOME LOW VFR AND MID CLOUDS ACROSS THE CWA...WITH CLOUD COVER TO
INCREASE THROUGH THE NIGHT. SOUTHEASTERLY TO SOUTHERLY WINDS TO
INCREASE THROUGH THE NIGHT AND PICK UP EVEN MORE DURING THE DAY
WEDNESDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED. COLD FRONT TO
PASS THROUGH THE CWA ALLOWING WINDS TO SHIFT TO THE SOUTHWEST AND
THEN NORTHWEST THROUGH THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR ADAIR-ADAMS-AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-LUCAS-
MADISON-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING
FOR APPANOOSE-BLACK HAWK-BOONE-DAVIS-GRUNDY-HAMILTON-HARDIN-
JASPER-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-STORY-TAMA-
WAPELLO.

&&

SYNOPSIS...MS APR 14
SHORT TERM...FAB
LONG TERM...MS APR 14
AVIATION...BEERENDS
Hazardous weather outlook, Apr 15, 3:51 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT TUE APR 15 2014

IAZ035>038-046>050-058>062-070>075-081>086-092>097-162100-
WEBSTER-HAMILTON-HARDIN-GRUNDY-GREENE-BOONE-STORY-MARSHALL-TAMA-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
351 PM CDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTH SOUTHWEST WINDS OF 25 TO 30 MPH ARE EXPECTED DURING
THE DAY ON WEDNESDAY...WITH GUSTS TO NEAR 40 MPH AT TIMES.
COMBINED WITH LOW RELATIVE HUMIDITY...THIS WILL LEAD TO AN
ELEVATED FIRE DANGER AND A FIRE WEATHER WATCH IS IN EFFECT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ004>007-015>017-023>028-033-034-039-044-045-057-162100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
BLACK HAWK-CRAWFORD-CARROLL-AUDUBON-
351 PM CDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:13 AM CDTRed Flag WarningDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more14 hr

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.